Jump to content
CrazyBoards.org

Recommended Posts

So I met with the IOP pdoc and he made a medication change that I’m not thrilled about but that might make sense.  I reported dealing with some blurred vision issues, although I noted that I have bifocals and it’s only up close and small print, so it’s possible it’s just unrelated.  When I read the list of possible side effects, though, it also includes dry mouth which I have noticed and just not paid much attention to.

the IOP pdoc asked me what I started on cogentin for and I explained that I’d been having some EPS symptoms initially.  He did some testing involving my arms and said that I didn’t have EPS now, although it’s not possible to know if that’s from cogentin doing it’s job or if it’s from the movement issues being initial start up issues that went away on their own. He said that because cogentin is an anticholinergic, it can be the cause of a lot of side effects and that blurred vision is one of them.  I vaguely remember that being the problem years ago when I tried it.

so I guess his decision to reduce (0.5am and 1pm and then 0.5 and 0.5 after a week) makes sense.  I’m just scared that it’s going to make me come off the haldol which is seemingly effective.  
 

im also a little worried that FMLA expires on 7/29, so I don’t have a long time to figure this out.  The SW who led the closing group said 1) if I have a major problem with it, they can get me in with him earlier (it’s otherwise going to be on the day of discharge) and 2) worst case scenario FMLA can usually be extended.  

Edited by dancesintherain
Link to comment
Share on other sites

19 minutes ago, dancesintherain said:

the question i meant to ask...does this med change make sense?  am I making a mountain out of a molehill? 

if the EPS comes back and is more unbearable than the blurred vision/dry mouth you can always just decide to go back up. or try the middle ground and stick at 0.5 and 1

  • Like 1
Link to comment
Share on other sites

Posted (edited)

thanks, that makes sense

 

I to some degree need to stop catastrophizing.  My thoughts went from "cogentin could be causing the blurry vision and dry mouth" to "he wants me off cogentin and doesn't believe I had EPS to begin with" to "I'm not going to have time in IOP to sort out the medication issue" to "I'm not going to be able to go back to work on time."

Edited by dancesintherain
Link to comment
Share on other sites

2 hours ago, dancesintherain said:

thanks, that makes sense

 

I to some degree need to stop catastrophizing.  My thoughts went from "cogentin could be causing the blurry vision and dry mouth" to "he wants me off cogentin and doesn't believe I had EPS to begin with" to "I'm not going to have time in IOP to sort out the medication issue" to "I'm not going to be able to go back to work on time."

On the bright side, it’s great that you can recognize this

Link to comment
Share on other sites

thanks--that's definitely the product of this hospitalization and PHP stay.  I've known about cognitive distortions and other fun things before, but this is the first time that I've slowed down the thought chains to something more manageable and less distorted. 

Link to comment
Share on other sites

3 hours ago, dancesintherain said:

I to some degree need to stop catastrophizing.  My thoughts went from "cogentin could be causing the blurry vision and dry mouth" to "he wants me off cogentin and doesn't believe I had EPS to begin with" to "I'm not going to have time in IOP to sort out the medication issue" to "I'm not going to be able to go back to work on time."

this sounds very similar to the direction my thought processes usually end up going. i don't have anything else to add, other than catastrophizing is a nightmare but at least in both of our cases we are able to recognize it if not eliminate it.

Link to comment
Share on other sites

Posted (edited)

I guess it’s a decision that makes sense due to the blurred vision and dry mouth.  I just don’t like it because I was on that medication for a reason.  I understand his point about it causing a host of side effects.  I just wish he hadn’t been so definitive about no longer having EPS…my movement issues were mostly in my legs, which he didn’t seem to examine.

 

im also terrified that I’m going to get tardive dyskinesia and they won’t catch it because of the mask rules.

Edited by dancesintherain
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...